Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have rash all over skin. Starts like small bump, swells, burns and itches. What could it be?

User rating for this question
Answered by

Practicing since : 1982
Answered : 2371 Questions
hi I have rash all over my skin. at first I thought maybe it was bug bites like bed bugs but I am the only one in my house who has it. The only places it isn't touching is my throat/neck and palms and soles. the bumps start out looking like those little ingrown hairs from shaving but then begin to swell, burn and itch. what could this be?
Posted Sun, 11 Aug 2013 in Skin Hair and Nails
Answered by Dr. Ilyas Patel 17 minutes later

Your complaints are the generalised itchy papular eruptions on whole body except neck,palms and soles.

But,with this much history it is difficult to reach the diagnosis.

And that is why I would like to ask you few questions.

What is the duration of your disease?

At what time you itch more?

Do you take any medicine? And so, from how many days?

Is the rash appears and vanishes, and again occurs?

Is there past history of such rash?

Do you have bad habit of alcohol,tobacco or smoking?

Are you working woman? If so, what?

At present if you have skin lesions, please post the photograph.

For clear conclusion, please answer and send the photo of the lesions.


Dr. Ilyas Patel MD

Above answer was peer-reviewed by
Follow-up: Have rash all over skin. Starts like small bump, swells, burns and itches. What could it be? 1 hour later
I have had it for about 1 month, it itches most when I am sweating, (I live in Florida)I take lunesta, Cymbalta, and hydroxodine. I have been on all three for three days. It does get a little better than get worse again,no history of such rash, I smoke cigarettes an drink socially but haven't drank for over a month. I am a full time mom with three kids and I work from home full time jarring organic foods. I will send a picture but my phone doesn't take very great pictures.
Answered by Dr. Ilyas Patel 11 hours later

Thanks for reply and photograph.

After reading your history and seeing photo, it seems that you are having prurigo simplex.

Prurigo simplex is a skin disease characterised by itchy erythematous papules.

It is induced by allergy, atopy or insect bite.

It is an abnormal reaction or hypersensitive reaction to different dust,insects,sun rays, pollutants,grass, wool,fume, chemicals or anything...

It may be aggravated by rubbing, anxiety,depression,warm weather,soap bath,dryness of the skin..etc

The condition is often chronic ,with recurrences and remmissions.

It may also accompany malignant tumor,leukamia or Hodgkin's disease... These should be ruled out by investigations like blood tests and sonography.

You may take ...Oral levocetirizine 5 mg twice a day till itching is relieved.

And short course of oral steroids like methylprednesolone in tappering dose may be taken.

There may be mild infection.. So, take an antibiotics for one week.

Application of steroids with antibiotics cream will improve the disease.

If the papules are very itchy, intralesional steroids may be taken from expert.

You have to quit bad habit of smoking and alcohol,as it may aggravate the condition.

One more important thing is your mental status..depression and anxiety may worsen the you be calm and cool. Have positive attitude. Have patience in all works. Have good sleep.

Avoid heavy exercise and spicy food ,as sweating may be there ,which in turn aggravate your disease.

I hope you will be alright and reccurences may be prevented , if you will follow my advice...ok

I think, I have given answer which might satisfy you , if still you have query ,you may ask. Otherwise please close the discussion after accepting my answer.

Wishing you early recovery.


Dr. Ilyas Patel MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor